MAUDE Adverse Event Report: ANGIODYNAMICS BIOSTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOSTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER,
Catalog Number H965750335
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported by the customer: a flipped/coiled line in a patient.Device was successfully removed, and th patient was reported as unaffected.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a bioflo pcc 5f dual lumen.As received, the catheter was returned in two pieces.The catheter was cut at the 18cm.The remainder of the catheter tubing was also returned inside the plastic bag.The hubs had a needleless connector (nc, not supplied in the reported kit) attached to it.There were no kinks, compressions or other damage noted to the returned catheter tubing.The returned sample was flushed with some difficulty using a 10ml syringe through both lumens during the disinfection process.No issues were noted.The customer's complaint description cannot be confirmed given the nature of the catheter malposition failure mode.No manufacturing non-conformances were observed during sample evaluation and the catheter tubing met dimensional specifications.Based on the evaluation performed on the returned sample, the root cause for the customer's complaint is inconclusive, as the sample was found to be visually, dimensionally and functionally acceptable.Potential contributing factors for this complaint may be catheter positioning techniques used during the placement procedure or patient anatomy.A dhr review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The dfu contains the following precautionary statements: if catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.Do not fully insert catheter up to suture wing.Avoid sharp or acute angles during insertion which may compromise catheter functionality.Following institutional policy, secure catheter externally to prevent catheter movement, migration, damage, kinking or occlusion.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
BIOSTABLE PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8893025
Report Number1317056-2019-00108
Device Sequence Number372040
Product Code LJS
UDI-Device IdentifierH965750335
UDI-PublicH965750335
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberH965750335
Device Lot Number5460237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;